Jump to content
Important Survey - Please Participate ×

Gabapentin w/d?


[Je...]

Recommended Posts

[47...]
fwiw - you may have no withdrawal at all from 600 mg gabapentin.  That's a fairly mellow dose.  I usually took 300 mg, but occasionally (2-4 x per month) would take 600.  My prescription was only for 300, so if I took 600, I had to skip a dose.  I never had any problem doing that or jumping from 300 when I finally stopped taking it altogether.  I slept a little worse, but that was probably due to the loss of the therapeutic benefit more than from any withdrawal.
Link to comment
Share on other sites

Badsocref,

 

Thanks for your opinion.  I've been on it for a long time now, more than four years and I don't want another long taper. I tried liquefying 300 of the 600 a few months ago and didn't even cut anything and became sick the second day. That did not work.  Since I am tapering Klonopin so slowly I thought I could do the gaba also.

 

I am now trying again except with just liquefying one dose.  It's been three days and I don't feel anything.  I haven't cut anything yet. I was going to try it very slowly.  I am going to wait a few days and try a very small cut. 

 

I do know that it's not recommended to taper more than one drug at a time. I'll see how it goes.

 

Thanks,

Jenny

Link to comment
Share on other sites

Was on about a year

 

Went down 100 mg every week or two

 

Had no major issues.  First few days after drop a little off

Nowhere near like benzos

Link to comment
Share on other sites

I found my withdrawal from neurontin didnt start until almost a week later. It was very strange - i took 100mg for 3 days, upped to 200mg for 2 or 3 days and couldnt stand the side effects. So I dropped back down to 100mg for a few days, skipped a day and took one more then stopped.  So a really small dose for not even two weeks. Then a week after stopping i started having random hot flashes, panic attacks, depression and these periods where id want to curl up into a ball and cry. So weird.  It lasted about a week and then for about another week it would come and go every so often. Im 3 weeks off and feel ok now. I dont know if i was just real sensitive to it or if it was bc i took it years ago or if it was bc i aas also on a benzo but for whatever reason it didnt agree with me. Im now just starting on my benzo taper and hoping tje neurontin issues have passed. Hope you have little to no issues!! Everyone is different! :)
Link to comment
Share on other sites

Reba and Irish, thanks for your input.  I really didn't know what to expect.  I've seen people on here that have a very, very hard time getting off Gabapentin and some that have no problem. It looks like it's an individual thing.

 

 

Jenny

Link to comment
Share on other sites

I was on 900mg for about four years and am cold turkey since Wednesday. Headache, anxiety, agitation and overly emotional since then but still pales in comparison to benzo withdrawal.
Link to comment
Share on other sites

I'm at work today. I can't say it's not impacting me and it is very difficult but nothing compared to acute benzo withdrawal. I guess I've gotten "used to" suffering on some level since the klonopin withdrawal so I'm able to try to push through this  :laugh:
Link to comment
Share on other sites

  • 4 weeks later...
Not sure what's going on but 5 to 6 hours after I take it, I get agitated, restless, short tempered, and like I'm craving something. So I don't know if I need the gabapentin or if I'm withdrawing from it, in that short of time.
Link to comment
Share on other sites

i c/t 1200-3600mg daily use for months and felt some w/d symptoms for about 3 days. 4 day feeling great

i think w/d comes quick and leaves fast as well

Link to comment
Share on other sites

[47...]

Not sure what's going on but 5 to 6 hours after I take it, I get agitated, restless, short tempered, and like I'm craving something. So I don't know if I need the gabapentin or if I'm withdrawing from it, in that short of time.

 

I think it's probably beginning to wear out after 5-6 hours, so you're losing the therapeutic effect.  I guess it's possible that you're also feeling withdrawal from the gabapentin.

Link to comment
Share on other sites

×
×
  • Create New...